Group photo
Author:
SLIMBILLY1's Photo SLIMBILLY1 Posts: 45
1/7/10 7:18 A

My SparkPage
Send Private Message
Reply
YEs I too gained weight on depakote. The anti anxiety ones, the ones I really like (xanax) make me dopey sometimes then I want to lay in bed and eat. I think I gained more weight from being depressed, not wanting to get out of bed for months, rather than the meds though. Yes as others have said, discuss all this with your doctor, and when I get put on something I read that sheet they give me at the pharmacy.

TRISHAANN56's Photo TRISHAANN56 Posts: 5,453
1/5/10 2:04 A

My SparkPage
Send Private Message
Reply
Yes I have had the same problem, fortunately my doctor was able to change me to different medication that actually worked better for me and didn't make me hungry. If these are the best medications for you stay with them, given a choice between how I am off medication and how I am on medication, I'll take the medication even if I have to deal the side effect of hunger.

"When I have a little money, I buy books; and if I have any left, I buy food and clothes."
Dediderius Erasmus Roterdamus

We are so accustomed to disguise ourselves to others that in the end we become disguised to ourselves.
- Francois de La Rochefoucauld


 current weight: 242.0 
252
230.25
208.5
186.75
165
SLIMMERKIWI's Photo SLIMMERKIWI SparkPoints: (321,833)
Fitness Minutes: (45,007)
Posts: 31,279
1/5/10 12:24 A

Community Team Member

My SparkPage
Send Private Message
Reply
I have never had this problem, so can't speak from experience, but sometimes before a person starts on meds, there appetite is diminished by the depression and when the medication kicks in and give the depression the old heave ho, the appetite returns and so the weight creeps up. If a person has suffered from depression for a long time prior to meds, they may not actually remember what it is like to have a normal appetite.

IF you are finding you are getting particularly hungry, perhaps if you eat a little more protein would be helpful, and make sure that the poor snack choices aren't around.

Other than that, I would suggest making sure that you keep your Dr informed regarding what is happening with your appetite and your concern.

Kris

Edited by: SLIMMERKIWI at: 1/5/2010 (00:25)
Co-Moderator Dealing with Depression
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=953


Team Leader Essential Tremors :-) (Benign and Familial) www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=30225


Co-Leader Crohn's Can't Stop Me
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=17464


I am not a Dr - please check with your qualified Health Professional for a diagnosis and treatment plan


 current weight: 154.0 
213
198.25
183.5
168.75
154
MOMMYRED1221's Photo MOMMYRED1221 Posts: 97
1/5/10 12:01 A

My SparkPage
Send Private Message
Reply
I have the same problem! It is a tough call. Talk to your doctor about it. Try snacking on healthy snacks like pretzel chips, pita chips, etc.. and of course fruits and veggies. I know some medicines can even slow down your metabolism making you gain weight and harder to loose weight, that is my problem with Depakote.. You could try Lexapro I believe it works the same as buspar and celexa as an antidepressant and anti anxiety medicine. Check with your doctor. Good luck and never give up.

 current weight: 291.0 
291
257
223
189
155
SYLPHINPROGRESS's Photo SYLPHINPROGRESS SparkPoints: (107,927)
Fitness Minutes: (2,698)
Posts: 22,315
1/4/10 9:51 P

My SparkPage
Send Private Message
Reply
It is unfortunate that a number of psychotropics stimulate appetite. I don't know if that is known about your meds. Speak to your doctor. If the drugs are working well for you, you may want to bite extra hard on the bullet in exchange for enjoying the medications' benefits. If you and your doctor agree that you might find a more effective med(s), also discuss you concern about gaining weight.

It's a rough choice and a lousy deal.

LAURIE, NYC

Tra-la-la.


 current weight: 198.0 
311
269.5
228
186.5
145
WANNABTHIN2010's Photo WANNABTHIN2010 Posts: 114
1/4/10 8:55 P

My SparkPage
Send Private Message
Reply
i am on two different meds and i find that i am more hungry on them then when im not taking them. do any of you experiene this issue with you meds if your on any. i cant live with out mine cause i am a real B with out them. thanks for you input. oh i am on buspar and celexa

I NEED ALL THE HELP I CAN GET!!!

season 9 biggest loser challenge, GO PURPLE!!!


 current weight: 229.2 
253
231
209
187
165
Page: 1 of (1)  

Report Innappropriate Post

Other Dealing with Depression Problem Solving Posts

Topics:
Last Post:
11/22/2019 5:47:50 PM
11/3/2019 10:45:20 PM
6/12/2019 8:53:58 AM
2/5/2019 11:24:58 AM
6/9/2019 12:37:10 PM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=6887x953x30768252

Review our Community Guidelines